Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 87, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 3, 2024, 10:07 PM CDT for Edwards County, Kerr County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2024, 10:07 PM CDT (03:07 UTC)
- Expired
- May 3, 2024, 10:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, TX, Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 119 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2989 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.0
The text
As transmitted.
406
WUUS54 KEWX 040307
SVREWX
TXC137-265-040345-
/O.NEW.KEWX.SV.W.0087.240504T0307Z-240504T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1007 PM CDT Fri May 3 2024
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Kerr County in south central Texas...
Northeastern Edwards County in south central Texas...
* Until 1045 PM CDT.
* At 1007 PM CDT, a severe thunderstorm was located over Telegraph,
or 11 miles southwest of Junction, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Us-377 Near The Kimble-Edwards County Line and Us-83 Near The Kerr-
Kimble County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3029 9954 3015 9949 3015 10004 3029 10008
TIME...MOT...LOC 0307Z 322DEG 16KT 3036 9988
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:54 PM CDT, 13 minutes earlier.
Area forecast discussion, May 3, 9:54 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 954 PM CDT Fri May 3 2024 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE FOR SEVERE STORMS... Issued at 954 PM CDT Fri May 3 2024 We have extended the Severe Thunderstorm Watch until 11 PM for all counties in the watch but Val Verde. A severe storm in Kimble County is moving slowly south and will move into portions of northwest Kerr and northeast Edwards Counties over the next hour. Eventual weakening should take place as the storm encounter increasing convective inhibition. && .MESOSCALE UPDATE FOR SEVERE STORMS... Issued at 647 PM CDT Fri May 3 2024 Left mover from an earlier cell split over Mexico missed Val Verde County and has moved into Crockett County. The right mover and complex of other storms in Mexico will continue southeast. WoFS and HRRR have caught onto this, and there is a potential these storms could clip Maverick County around 8-9PM. Otherwise, we will watch closely the complex of severe storms to the south of San Angelo as they move south. WoFS indicate they could make it into northeast Edwards and northwest Kerr County around 9PM. && .SHORT TERM... (Tonight through Saturday night) Issued at 215 PM CDT Fri May 3 2024 Convection has begun northeast of Midland along the dryline and over the mountains east of the Big Bend. This region will be active this evening and some of these storms could move toward the east into our CWA. There is a Tornado Watch in effect north of our CWA. We have chances for showers and thunderstorms this evening, mainly across the northern counties. There is a chance that some storms could be strong to severe with very large hail the primary threat and damaging wind gusts and tornadoes also possible. Convection should dissipate after midnight. Saturday will be mainly dry. Winds will shift toward the east early and then back southeast during the afternoon. This should result in less cloud cover leading to warmer temperatures over most of the CWA. A cold front will drop through north TX during the day. Convection will initiate along this front and move southward toward our area. Chances for showers and thunderstorms will increase through the afternoon becoming likely in the evening. SPC has our CWA north and west of the Coastal Plains in the Marginal Risk area for this time. All severe threats are possible. At this time the best timing for storms is late evening to early overnight. && .LONG TERM... (Sunday through Friday) Issued at 215 PM CDT Fri May 3 2024 Rain chances may be ongoing over South Central Texas Sunday morning and continue through the afternoon hours associated with a departing shortwave trough. Models hint that a complex of thunderstorms will move through part of the area Saturday night into Sunday morning, with some lingering unorganized showers and thunderstorms remaining into the afternoon. With increasing destabilization through the day, there could be an isolated threat for a severe storm or two over the area Sunday afternoon but confidence is too low for any specifics at this point. PoPs should taper off Sunday evening with drier conditions returning to the forecast the rest of the week. That said, moisture in the low to mid levels lingers on Monday and a few showers would not be out of the question over the Hill Country or portions of the I-35 corridor. Zonal flow returns over the area on Tuesday, with upper flow becoming southwesterly mid to late week as troughing develops over the northern Plains. At the surface, South Central Texas will heat up Tuesday trough Thursday with the hottest temperatures expected along the Rio Grande. In the west, triple digit heat seems likely while the rest of the area stays in the upper 80s and 90s. Elevated humidity continues east of the dryline mid to late week which could push some locations over the I-35 corridor and Coastal Plains into triple digit heat indices. A slight cool down along and low end precipitation chances return Friday. && .AVIATION... (00Z TAFS) Issued at 647 PM CDT Fri May 3 2024 Widespread IFR to LIFR ceilings are forecast to re-develop tonight across the Hill Country and I-35 corridor, along with drizzle and fog in some areas. Ongoing TSRAs to the north and west of the region are forecast to weaken late this evening and should not impact the I-35 corridor terminals. Earlier TSRA split missed DRT, and have thus removed mention of TSRA from their TAF. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 85 69 82 / 20 20 70 60 Austin Bergstrom Intl Airport 69 85 68 82 / 20 10 60 60 New Braunfels Muni Airport 71 88 71 84 / 20 10 60 50 Burnet Muni Airport 69 82 67 80 / 20 30 70 60 Del Rio Intl Airport 74 91 72 87 / 20 30 70 50 Georgetown Muni Airport 69 83 67 80 / 20 30 70 60 Hondo Muni Airport 70 88 69 83 / 20 20 70 60 San Marcos Muni Airport 70 86 69 83 / 20 10 60 60 La Grange - Fayette Regional 72 85 72 82 / 20 10 40 50 San Antonio Intl Airport 71 86 71 83 / 20 10 60 50 Stinson Muni Airport 72 89 72 85 / 20 10 60 60 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...05 Long-Term...27 Aviation...05
Hazardous weather outlook, May 3, 5:12 AM CDT, 16 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 512 AM CDT Fri May 3 2024 TXZ171>173-183>194-202>209-217>225-228-041015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 512 AM CDT Fri May 3 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong to severe thunderstorms and locally heavy rain are possible from late this afternoon through tonight for areas generally along and west of the Interstate 35 and Interstate 37 corridors. The main threats are damaging wind gusts, large hail, and localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The chance for thunderstorms will continue through the upcoming weekend. A few strong to severe thunderstorms, as well as locally heavy rainfall will be possible. An early season round of hot temperatures is expected for the middle part of next week. Highs will climb into the mid 90s with highs in the 100 to 105 degree range over the Rio Grande Plains looking more likely. Heat products may be needed Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:29 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 46 min |
| May 3, 11:19 PM CDT | Special Weather Statement | EWX | Real | 41 min |
| May 4, 10:00 AM CDT | Flood Watch | EWX | Burnet, Lee, Llano, Williamson | 22 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.